# SDR 2011FA0000770

- Difficulty date: November 3, 2011
- Submitted: December 2, 2011
- Operation: General aviation
- Aircraft: N7748J
- Make and model: Piper PA-32-260
- Aircraft serial: 321152
- Engine: Lyc O540E4B5
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Part number: O540E4B5
- Part serial: 40223
- Condition: Broken
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

CRANKSHAFT BROKE IN FLIGHT.  CONTINUED TO RUN BUT PILOT REPORTED KNOCKING NOISE IN ENGINE AND LANDED.  ENGINE WAS REMOVED FROM AIRCRAFT AND SHIPPED TO SHOP FOR PARTIAL TEAR DOWN.  FOUND METAL IN OIL SUMP AND A CRACK IN COUNTERBALANCE SECTION OF CRANKSHAFT.
